Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

August 1, 2011Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 1, 2011, 3:39 PM EDT for Broward County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 3:39 PM EDT (19:39 UTC)
Expired
Aug 1, 2011, 4:15 PM EDT
In force
36 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 80 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3053 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3053 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WWUS82 KMFL 011939
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT MON AUG 1 2011

FLZ067-071-072-012015-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL 
339 PM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY 
  EXTREME SOUTH CENTRAL PALM BEACH COUNTY 

* UNTIL 415 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PARKLAND...AND MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHEASTERN BROWARD COUNTY
  RURAL NORTHERN BROWARD COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2636 8036 2635 8021 2628 8021 2627 8036
TIME...MOT...LOC 1939Z 156DEG 3KT 2631 8028

$$
KOB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:16 PM EDT, 23 minutes earlier.

Area forecast discussion, Aug 1, 3:16 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT MON AUG 1 2011

.DISCUSSION...THE CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE
OVER THE REGION WITH A DECAYING FRONTAL BOUNDARY MOVING SLOWLY
SOUTH INTO NORTH CENTRAL FLORIDA. SHOWERS AND THUNDERSTORMS ARE
CONTINUING TO DEVELOP LOCALLY, ESPECIALLY ALONG THE SEA BREEZES.
ADDITIONAL DEVELOPMENT IS EXPECTED THROUGH LATE AFTERNOON,
PARTICULARLY OVER THE INTERIOR, BEFORE GRADUALLY DIMINISHING THIS
EVENING. THE LATEST MODEL SOLUTIONS DEPICT MOST OF THE ACTIVITY
ENDING BY 00Z-02Z, ALTHOUGH ISOLATED SHOWERS WILL PERSIST THROUGH
MUCH OF THE NIGHT OVER THE ATLANTIC WATERS WITH A FEW MOVING
ONSHORE.

BY TUESDAY, AN UPPER TROUGH PUSHING OFF THE MID ATLANTIC COAST
WILL SEND THE ATLANTIC RIDGE AXIS TO THE SOUTHEAST WITH WESTERLY
FLOW RETURNING. THE APPROACH OF WEAK SHORTWAVES ALOFT WILL ALSO
WORK TO ENHANCE TOTAL ATMOSPHERIC MOISTURE, WITH FORECAST
SOUNDINGS INDICATING INCREASED PRECIPITABLE WATERS OVER THE NEXT
COUPLE OF DAYS. A SURGE IN MOISTURE ASSOCIATED WITH A PRE FRONTAL
TROUGH WILL ALSO ATTEMPT TO MAKE INROADS ON OUR AREA, ALTHOUGH
THE BEST MOISTURE SHOULD REMAIN TO OUR NORTH. INSTABILITY
COMBINED WITH THE AVAILABLE MOISTURE AND SOME FORCING ALOFT WILL
AGAIN RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY, A
FEW STORMS PERHAPS BECOMING STRONG DURING THE AFTERNOON AND EARLY
EVENING. RELATIVELY WARM MID LEVEL TEMPS SHOULD HELP CURTAIL THE
THREAT FOR STRONG STORMS. SIMILAR CONDITIONS ARE EXPECTED ON
WEDNESDAY. THE STEERING FLOW WILL REMAIN RATHER WEAK WITH THE
UPPER LEVEL RIDGE CENTERED TO OUR SOUTH, ALTHOUGH THE INTERIOR
AND EAST WILL BE FAVORED FOR CONVECTION.

THERE CONTINUES TO BE A HIGH DEGREE OF UNCERTAINTY IN THE
EXTENDED PERIOD. HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO THE
SOUTHEAST STATES BY FRIDAY AS AN INVERTED TROUGH DEVELOPS OVER
THE WESTERN ATLANTIC. HIGHER MOISTURE WILL GRADUALLY ADVECT INTO
THE REGION FROM THE SOUTHEAST. THE EVOLUTION OF THE POTENTIAL
TROPICAL SYSTEM NEAR THE LEEWARD ISLANDS WILL DETERMINE OUR
WEATHER THIS WEEKEND. THE 12Z GFS HAS BACKED OFF ON THE OVERALL
INTENSITY, BUT STILL TRACKS THE LOW TOWARD SOUTH FLORIDA, WHILE
OTHER MODELS KEEP IT FURTHER TO THE SOUTH OR EAST. THE LATEST
NHC/HPC TRACK TAKES THE SYSTEM NEAR ANDROS ISLAND AND THEN TOWARD
THE NORTH NORTHWEST, REMAINING JUST EAST OF THE LOCAL AREA
THROUGH EARLY SUNDAY. IT SHOULD BE NOTED THAT THE OVERALL MODEL
TREND OVER THE PAST FEW DAYS HAS BEEN TO PUSH THE TRACK FURTHER
TO THE WEST. THIS SYSTEM WILL CONTINUE TO BE CLOSELY MONITORED
WITH SEVERAL FUTURE ADJUSTMENTS AND AMENDMENTS LIKELY NEEDED TO
THE FORECAST. STAY TUNED.

&&

.AVIATION...18Z ISSUANCE...WITH THE MORE SOUTHERLY FLOW ACROSS THE
REGION...THE CONVECTION ALONG THE ATLANTIC COAST HAS BEEN ALONG
THE COASTAL ZONE AND IN THE VICINITY OF THE EAST COAST TAF SITES.
JUST RECENTLY THUNDERSTORMS ARE BEGINNING TO FORM INLAND. VCTS
ASSIGNED ALL EAST COAST TAF SITES FOR THIS AFTERNOON. FOR
TERMINAL KAPF THUNDERSTORMS EXPECTED TO FORM ALONG WEST COAST SEA
BREEZE AROUND 20Z...BUT ASSIGNED VCTS AS OUT FLOW BOUNDARIES
LATER IN THE AFTERNOON COULD AFFECT THE TERMINAL. MAINLY VFR
CONDITIONS EXPECTED ALL TERMINALS IN THE AFTERNOON...BUT BRIEF
PERIODS OF SUB-VFR CONDITIONS POSSIBLE WITH OCCURRENCE OF
SHOWERS/THUNDERSTORMS. AS A WEAK FRONT CONTINUES TO MOVE
SOUTHWARD INTO CENTRAL FLORIDA TONIGHT...SHOWERS AHEAD OF THE
FRONT POSSIBLE ALONG EAST COAST...WITH TERMINALS
KPBI...KFLL...KFXE AND KMIA ASSIGNED VCSH AFTER 06Z.

&&

.MARINE...WINDS WILL REMAIN GENERALLY LESS THAN 15 KNOTS THROUGH
THE NEXT 48 HOURS, EXCEPT LOCALLY HIGHER IN AND NEAR
THUNDERSTORMS. SEAS TO REMAIN MAINLY 3 FEET OR LESS THROUGH
WEDNESDAY.

&&

.FIRE WEATHER...NO MAJOR CONCERNS AS RELATIVE HUMIDITIES WILL REMAIN
WELL ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  93  78  91 / 20 40 30 40
FORT LAUDERDALE  81  91  81  91 / 20 40 30 40
MIAMI            81  92  79  92 / 20 40 30 40
NAPLES           77  91  77  91 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...14/MJB
AVIATION/RADAR/FIRE...60/BD
Hazardous weather outlook, Aug 1, 11:49 AM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1149 AM EDT MON AUG 1 2011

FLZ063-066>075-168-172>174-020700-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1149 AM EDT MON AUG 1 2011

...SCATTERED THUNDERSTORMS INTERIOR AND GULF COAST THIS AFTERNOON...
...SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: SOUTHEAST WINDS AROUND 10 MPH WILL RESULT IN A
SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE
INTERIOR AND GULF COAST SECTIONS OF THE SOUTH FLORIDA PENINSULA
THIS AFTERNOON, WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS
POSSIBLE OVER EASTERN SECTIONS. SOME OF THE STORMS MAY PRODUCE
FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING, SMALL HAIL, HEAVY
DOWNPOURS, AND GUSTY WINDS.

WATERSPOUTS: THERE IS A SLIGHT RISK FOR WATERSPOUTS LATE THIS
MORNING ACROSS THE ATLANTIC COASTAL WATERS DUE TO LIGHT WINDS.

WIND: WIND GUSTS FROM 45 TO 55 MPH ARE POSSIBLE IN SOME OF THE
STRONGEST STORMS OVER THE INTERIOR AND SOUTHWEST FLORIDA THIS
AFTERNOON.

HAIL: SMALL HAIL IS POSSIBLE WITH THE OCCURRENCE OF ANY
THUNDERSTORMS.

FLOODING: STORM MOTION IS EXPECTED TO BE SLOW AND ERRATIC THIS
AFTERNOON. PONDING OF WATER ON ROADWAYS IN POORLY DRAINED
LOCATIONS WILL BE POSSIBLE ACROSS THE INTERIOR AND GULF COAST.

TEMPERATURES: THE COMBINATION OF TEMPERATURES IN THE LOW TO MID
90S AND SEASONABLY HIGH HUMIDITY LEVELS WILL RESULT IN A MODERATE
HEAT IMPACT OVER THE INTERIOR WITH MAXIMUM HEAT INDEX VALUES
RANGING FROM 105 TO 109 DEGREES. ALONG THE GULF COAST AND
SOUTHEAST FLORIDA, TEMPERATURES AROUND 90 TO THE LOWER 90S WILL
RESULT IN A SLIGHT HEAT IMPACT WITH MAXIMUM HEAT INDEX VALUES
RANGING FROM 100 TO 104 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY, WITH THE PRIMARY
THREATS BEING OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING,
BRIEF HEAVY DOWNPOURS AND GUSTY WINDS.

MAXIMUM HEAT INDEX VALUES WILL REMAIN OVER 100 DEGREES OVER MOST
OF SOUTH FLORIDA THROUGH THE MIDDLE OF THE WEEK, RESULTING IN AN
ELEVATED HEAT EXPOSURE RISK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 1, 3:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT MON AUG 1 2011

FLZ067-071-072-012015-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
339 PM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  EXTREME SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 415 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PARKLAND...AND MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHEASTERN BROWARD COUNTY
  RURAL NORTHERN BROWARD COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2636 8036 2635 8021 2628 8021 2627 8036
TIME...MOT...LOC 1939Z 156DEG 3KT 2631 8028

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:58 PM EDTSpecial Weather StatementMFLPalm Beach32 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.